Hail, Donley
- When
- April 10, 1:10 AM CST
- Where
- Donley County, 2 mi W of Clarendon
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.933, -100.933
Severe thunderstorms developed during the early morning hours across the southeastern Texas panhandle producing hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed during the early morning hours across the southeastern Texas panhandle producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 9, 11:11 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1211 AM CDT SUN APR 10 2005 .UPDATE... HAVE UPDATED ZONES TO MENTION THUNDERSTORMS FOR THE REST OF TONIGHT. ELEVATED STORMS HAVE DEVELOPED IN RIGHT EXIT REGION OF JET STREAK MOVING ACROSS THE SOUTHERN TEXAS PANHANDLE. LOW LEVEL MOISTURE ALSO CONTINUES TO INCREASE ACROSS THE EASTERN ZONES. SO...WOULD EXPECT THUNDERSTORM COVERAGE TO INCREASE AND CONTINUE THROUGH THE REST OF THE NIGHT. && .PREV DISCUSSION... /ISSUED 405 PM CDT SAT APR 9 2005/ DISCUSSION... SFC LOW ENTERING NW ZONES AND WILL MOVE OVER THE CENTRAL OKLAHOMA PANHANDLE BY 06Z SUNDAY. WENT WITH A MIX OF GFS AND ETA FOR TIMING OF COLD FRONT...EXPECTING THE FRONT TO MOVE THROUGH THE PANHANDLES BY 12Z SUNDAY. WINDS WILL START TO INCREASE TO 20 TO 30MPH SUNDAY AFTERNOON AND REMAIN THROUGH MONDAY. WV IMAGERY SHOWING UPPER LOW SPINNING IN NORTHERN ARIZONA AND MODELS CONSISTENTLY PROJECT LOW TO REACH NORTHERN NM BY 12Z SUNDAY. THETA E RIDGE TO SET UP OVER EASTERN CWA AND WRAP AROUND INTO THE NORTHERN CWA SUNDAY AFTERNOON. SPC PLACED THE NORTHEASTERN CWA IN A SLIGHT RISK FOR CONVECTION...SO WENT WITH PREVIOUS FORECAST THINKING THAT BEST POTENTIAL FOR THUNDERSTORMS WILL BE IN EASTERN AND NORTHERN CWA. WESTERLY SURFACE WINDS AND RELATIVELY DRY CONDITIONS COULD LIMIT STORM DEVELOPMENT...BUT SHOULD STILL SEE CONVECTION WITH THE HIGHER DEW POINTS OFF THE CAPROCK. BEST OVERALL CHANCE FOR PRECIP WILL BE SUNDAY NIGHT INTO MONDAY AS UPPER LOW MOVES OVER NW CWA. MODELS SHOW THE LOW OVER CIMARRON COUNTY BY 00Z AND THEN START PUSHING NORTH BY 12Z. SO THINKING WRAP AROUND MOISTURE THROUGH MONDAY MORNING COULD PRODUCE THE MOST WIDESPREAD PRECIP. SNOW FALL IN THE NW CWA MAY NOT BE OUT OF THE QUESTION MONDAY MORNING. ETA IS RUNNING THE COLDEST RIGHT NOW WITH 1000-500MB THICKNESSES DIPPING DOWN NEAR 541DM AND 850MB TEMPS JUST UNDER 0C. GFS IS QUITE A BIT WARMER THOUGH SO NOT CONFIDENT IN SNOW ACCUMULATIONS PAST HALF AN INCH OR SO. AFTER TUESDAY...UPPER RIDGING WILL SETTLE IN AND DRY CONDITIONS WILL PREVAIL THROUGH THURSDAY. LEFT PREVIOUS PACKAGE RELATIVELY UNCHANGED THROUGH THAT TIME. NEXT UPPER TROUGH TO REACH PANHANDLES FRIDAY MORNING. BASE OF SFC HIGH WILL SIT OVER PANHANDLES BRINGING SOUTHEASTERLY FLOW TO MOST OF REGION AND AN INCREASE IN MOISTURE ADVECTION. FORECAST SOUNDING SHOWS CAPE VALUES NEAR 1200J/KG FRIDAY AND SATURDAY MORNING WITH A STRONG LOW LEVEL JET SET UP FRIDAY MORNING. VEERING WIND PROFILE AND AN INCREASE IN MOISTURE COULD MEAN SEVERE WEATHER FOR THIS WEEKEND. WOULD LIKE TO SEE A FEW MORE CONSISTENT MODEL RUNS BEFORE INCREASING POPS PAST 20 FOR NOW THOUGH. && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 07/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1204 AM CDT SUN APR 10 2005 OKZ001>003-TXZ001>020-101200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1204 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED EARLY SUNDAY MORNING ACROSS THE EASTERN TEXAS AND EASTERN OKLAHOMA PANHANDLES...GENERALLY EAST OF A LINE FROM GUYMON OKLAHOMA TO AMARILLO TEXAS. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREAT. SOME SMALL HAIL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY AND A SLIGHT CHANCE THURSDAY NIGHT THROUGH FRIDAY NIGHT. AT THIS TIME...THE BEST CHANCE FOR ORGANIZED THUNDERSTORMS IS EXPECTED TO OCCUR SUNDAY NIGHT...AND MONDAY. ALTHOUGH IT APPEARS AT THIS TIME THAT HAIL AND STRONG WINDS WILL BE THE PRIMARY CONCERN FROM ANY STORM THAT CAN INITIATE...IT IS TOO EARLY TO DETERMINE THE POTENTIAL SEVERITY OF ANY STORMS THAT MAY FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO MAINTAIN A WATCH ON WEATHER CONDITIONS THROUGH THE WEEKEND INTO EARLY NEXT WEEK. SP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 132 AM CDT SUN APR 10 2005 TXZ018-019-100700- ARMSTRONG TX-DONLEY TX- 132 AM CDT SUN APR 10 2005 ...STRONG THUNDERSTORMS IN ARMSTRONG AND DONLEY COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 16 MILES SOUTH OF GOODNIGHT AT 132 AM CDT...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50 MPH AND SMALL HAIL UP TO PEA SIZE. THESE STORMS WILL APPROACH CLARENDON...LAKE GREENBELT...AND GOODNIGHT OVER THE NEXT 30 MINUTES. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 210 AM CDT SUN APR 10 2005 TXZ019-100745- DONLEY TX- 210 AM CDT SUN APR 10 2005 ...STRONG THUNDERSTORM IN DONLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF CLARENDON AT 210 AM CDT...MOVING NORTHEAST AT 40 MPH. HAIL ONE HALF INCH IN DIAMETER...FREQUENT LIGHTNING...STRONG WINDS TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PERSONS IN CLARENDON AND GREENBELT LAKE SHOULD TAKE PRECAUTIONS AS THIS STORM APPROACHES.
The Amarillo radar (KAMA), 78 km away, was scanning. The volume nearest the first event began at 07:10 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447328, 5447326, 5447327.